SUN SEN­SI­TIVE MEDS

Health & Nutrition - - SELF CARE -

A num­ber of med­i­ca­tions – in­clud­ing some blood pres­sure drugs, di­uret­ics, an­tide­pres­sants, non­s­teroidal anti-in­flam­ma­tory drugs (NSAIDs, such as ibupro­fen), and an­tibi­otics – can cause “chem­i­cal pho­to­sen­si­tiv­ity,” which is an en­hanced re­ac­tion to ul­tra­vi­o­let (UV) light that ren­ders the skin ex­tra-sen­si­tive to the sun. Symptoms in­clude ex­ag­ger­ated sun­burn, rashes, hives, itch­ing, and blis­ter­ing. To stay safe ● Try to avoid sun ex­po­sure when the sun’s rays are strong­est, which typ­i­cally oc­curs be­tween 10 A.M. and 4 P.M. ● Use a sun­screen with a sun pro­tec­tion fac­tor (SPF) of at least 30, and reap­ply it fre­quently through­out the day. ● Wear a large hat to shield your face from the sun, and try to cover ex­posed skin (via pants or a long-sleeved shirt) as of­ten as pos­si­ble.

Newspapers in English

Newspapers from India

© PressReader. All rights reserved.